Q. I just had my first Botox Injections for my crows feet two weeks ago. My doctor only used a very small amount (3 units each side). My crows feet are gone but now I have a slight arch to one of my eyebrows and a weird little wrinkly area on the temporal side of that eyebrow same brow. It is only slight but I definitely notice the difference which was not there before. Is this unusual? I have big event coming up in two weeks and don’t want the arch but also don’t want any other unwanted effects.
A. When muscles are tethered to the overlying skin, they skin will crease with muscle action. In the case of the round muscle around the eye called the orbicularis oculi, radiating wrinkles in the upper outer region develop called “crows” feet develop. The orbicularis muscle closes the skin toward the inner orbit, protecting the eye from injury and dryness. It also pulls down on the skin of the brow and forehead.
Botox, an injectible muscle relaxer can be used to weaken this muscle and relax the “crows” feet as you desired but will also relax the pull along the outer brow and allow another muscle, the frontalis to raise the skin unopposed creating a rounded arch or occasionally a more “peaked” arch.
The use of Botox, other muscle relaxers and a panoply of fillers is both and a art and a science.
It will take 10-14 days to achieve optimal results at which time a well experienced injector can modify the balance of facial muscles for expression lines and expression tone that you maybe uncomfortable with. This is the time to use a unit or two to relax a “peaked” brow arch you don’t care for. You may also use fillers to soften folds, wrinkles and lines to where Botox is not best used, such as in the frontalis muscle (which may cause eyebrow drop).
It is best to consult with a Board Certified “core” Plastic Surgeon, ENT Facial Surgeon, Oculoplastic Ophthalmologist or Dermatologist with deep understanding in facial expression and the use of injectibles.
I hope this has helped. Have fun at the ball!